Alert archive / California / Wind Advisories in 2022
Wind Advisory 8, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Apr 27, 2022, 2:46 AM PDT for 5 counties in California. It took effect at Apr 27, 2022, 8:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2022, 2:46 AM PDT (09:46 UTC)
- In effect from
- Apr 27, 2022, 8:00 PM PDT
- Expired
- Apr 28, 2022, 11:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 73 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 9.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413 WWUS76 KMTR 270946 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 246 AM PDT Wed Apr 27 2022 CAZ502>506-510-515-271815- /O.NEW.KMTR.WI.Y.0008.220428T0300Z-220428T1800Z/ Marin Coastal Range-Sonoma Coastal Range- North Bay Interior Mountains- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-East Bay Interior Valleys- East Bay Hills- Including the cities of Lagunitas-Forest Knolls, Woodacre, Angwin, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, and Blackhawk 246 AM PDT Wed Apr 27 2022 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT THURSDAY... * WHAT...West winds 15 to 25 mph with gusts 45 to 60 mph expected. * WHERE...North Bay and portions of the East Bay. * WHEN...From 8 PM this evening to 11 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest along the coast, higher terrain, and through coastal gaps or inland passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
4 follow-up statements
081 WWUS76 KMTR 271809 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1109 AM PDT Wed Apr 27 2022 CAZ502>506-510-515-280500- /O.CON.KMTR.WI.Y.0008.220428T0300Z-220428T1800Z/ Marin Coastal Range-Sonoma Coastal Range- North Bay Interior Mountains- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-East Bay Interior Valleys- East Bay Hills- Including the cities of Lagunitas-Forest Knolls, Woodacre, Angwin, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, and Blackhawk 1109 AM PDT Wed Apr 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT THURSDAY... * WHAT...West winds 15 to 25 mph with gusts 45 to 60 mph expected. * WHERE...North Bay and interior portions of the East Bay. * WHEN...From 8 PM this evening to 11 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest along the coast, higher terrain, and through coastal gaps or inland passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
056 WWUS76 KMTR 280436 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 936 PM PDT Wed Apr 27 2022 CAZ502>506-510-515-281300- /O.CON.KMTR.WI.Y.0008.000000T0000Z-220428T1800Z/ Marin Coastal Range-Sonoma Coastal Range- North Bay Interior Mountains- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-East Bay Interior Valleys- East Bay Hills- Including the cities of Lagunitas-Forest Knolls, Woodacre, Angwin, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, and Blackhawk 936 PM PDT Wed Apr 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WHAT...West winds 15 to 25 mph with gusts 45 to 60 mph expected. * WHERE...North Bay and interior portions of the East Bay. * WHEN...Until 11 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest along the coast, higher terrain, and through coastal gaps or inland passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
024 WWUS76 KMTR 281233 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 533 AM PDT Thu Apr 28 2022 CAZ502>506-510-515-281800- /O.CON.KMTR.WI.Y.0008.000000T0000Z-220428T1800Z/ Marin Coastal Range-Sonoma Coastal Range- North Bay Interior Mountains- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-East Bay Interior Valleys- East Bay Hills- Including the cities of Lagunitas-Forest Knolls, Woodacre, Angwin, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, and Blackhawk 533 AM PDT Thu Apr 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts 45 to 60 mph expected. * WHERE...North Bay and interior portions of the East Bay. * WHEN...Until 11 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest along the coast, higher terrain, and through coastal gaps or inland passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
398 WWUS76 KMTR 281753 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1053 AM PDT Thu Apr 28 2022 CAZ502>506-510-515-281900- /O.EXP.KMTR.WI.Y.0008.000000T0000Z-220428T1800Z/ Marin Coastal Range-Sonoma Coastal Range- North Bay Interior Mountains- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-East Bay Interior Valleys- East Bay Hills- Including the cities of Lagunitas-Forest Knolls, Woodacre, Angwin, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, and Blackhawk 1053 AM PDT Thu Apr 28 2022 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... Breezy winds will coninue into the afternoon, but the main wind hazard will pass. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Apr 26, 10:57 PM PDT, 3 hours 49 minutes earlier.
Area forecast discussion, Apr 26, 10:57 PM PDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1057 PM PDT Tue Apr 26 2022
.SYNOPSIS...Cool temperatures and breezy winds prevail through
Thursday. High pressure will then bring a warming and drying trend
from Friday into the upcoming weekend.
&&
.DISCUSSION...as of 09:10 PM PDT Tuesday...Winds remain out of the
west-northwest with higher elevations still gusting between 30 mph
to 40 mph. But It certainly is not widespread, as most lower
elevations have diminished to lighter winds. Expect winds along the
immediate coastline and over the waters to remain stronger through
the night and early Wednesday morning as the trough exists the
region to the south.
Temperatures will likely remain at or below seasonal norms for the
remainder of the work week. Another dry front will pass over the Bay
Area on Thursday morning. While locations in NorCal near Eureka may
see some rain drops out of it, ensemble models are keeping rain
chances north of Sonoma County. The main impacts from through system
will once again be the stronger winds. Areas that are expected to
receive the strongest winds are the coastal waters, the immediate
coastline, and higher elevations of the Coastal Sonoma Mtns, Marin
County Mountains and Big Sur. There is a chance for winds to once
again gust between 30 to 40 mph, with the higher elevations chances
of reaching 50 mph.
Overall the troughy pattern looks to continue. High pressure over
the ocean tries to grow over the weekend, but its eastward extent
will be impeded by the aforementioned troughs. Still, it will likely
increase temperatures back into the seasonal norms. Slight chance
for some light precipitation by next Monday, but it remains too far
away to have high confidence. For more information, see the previous
forecast discussion below.
&&
.PREV DISCUSSION...as of 02:02 PM PDT Tuesday...Sky conditions
continue to clear out this afternoon as the dry cold front that
pushed across the region earlier in the morning shifts farther
east. In wake of the frontal passage, temperatures are reporting
in the low 60s to low 70s this afternoon, a few to as much as 10
deg F cooler compared to 24 hours ago. Additionally, breezy
onshore winds are gusting between 20 to 40 mph.
The mid/upper level pattern flattens and becomes more zonal on
Wednesday resulting in only minor fluctuations in weather
conditions. Look for breezy onshore winds to persist and
temperatures to remain below seasonal averages. High clouds will
also be on the increase on Wednesday ahead of our next weather
system approaching from the northwest.
On Thursday, another mid/upper short-wave trough will push across
the Pacific Northwest and into northern California. This system will
lack sufficient moisture for any precipitation, yet temperatures will
turn cooler and only warm into the upper 50s to upper 60s for most
locations. In wake of the dry frontal passage, onshore winds will
strengthen further with gusts near the coast and in the coastal
hills reaching 40 to 50 mph, especially along the North Bay coast
and around the San Francisco Peninsula. Will need to closely monitor
the strength and extent in coverage for a possible Wind Advisory.
In wake of Thursday's frontal passage, a warming trend will resume
on Friday and likely continue into the upcoming weekend.
Temperatures will rebound to near seasonal averages with a mix of
sun and clouds. The forecast ensembles and the National Blend of
Models indicates the probability of some precipitation across the
region on Monday as another frontal system, this one with more
moisture, moves across the region. Having said this, substantial
rainfall is unlikely at this time and the greatest probability of
any precipitation will be across the northern portion of our
region.
&&
.AVIATION...as of 10:55 PM PDT Tuesday...For the 06Z TAFs. VFR
with the exception of Monterey Bay terminals at MVFR with some
patchy low clouds sticking around overnight. Winds have diminished
but are still breezy to gusty at KSFO and will likely stay that
way through the night. Strong northwest winds return tomorrow
afternoon and will be the strongest near KSFO again.
Vicinity of KSFO...VFR. Winds have eased but still gusting to 25
kts. Will continue to monitor these winds but they are expected to
stay below airport weather warning criteria of 35 knots sustained
and/or gusts. Winds increasingly gusty Wednesday afternoon and
evening, wind gusting to 30 knots per forecast guidance.
KSFO Bridge Approach...Similar to SFO.
Monterey Bay...MVFR with low clouds forming around the peninsula
and Salinas valley. MVFR cigs will likely stick around through the
night, but could be patchy and teeter between MVFR/VFR at the
terminals. Winds have eased to 5 to 10 knots. Conditions
improving to VFR by late Wednesday morning and afternoon.
&&
.MARINE...as of 08:40 PM PDT Tuesday...Strong northwest winds
will persist through much of the week. Seas will become mostly
wind driven as the swell continues to weaken. Gale force gusts are
expected in the post frontal environment, expect hazardous seas
especially near the typical coastal jets and near harbor entrances
and the surf zone.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...GLW...Pt Arena to Pt Reyes 0-10 nm
GLW...Pigeon Pt to Pt Pinos 0-10 nm
GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm
GLW...Pt Arena to Pigeon Pt 10-60 nm until 9 AM
GLW...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 9 AM
GLW...Pt Reyes to Pigeon Pt 0-10 nm until 3 AM
SCA...Mry Bay until 3 AM
SCA...Mry Bay from 9 AM
SCA...SF Bay from 3 PM
&&
PUBLIC FORECAST: RGass/DK
AVIATION: McCorkle
MARINE: Canepa
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.